Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Beals-Cordes-type characterizations
of pseudodifferential operators

Author: Michael E. Taylor
Journal: Proc. Amer. Math. Soc. 125 (1997), 1711-1716
MSC (1991): Primary 35S05
MathSciNet review: 1371144
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that, if $U$ is the representation of $SO_e(n+1,1)$ on $L^2(S^n)$ given by (2.11), and $P$ is a bounded operator on $L^2(S^n)$, then $P$ belongs to $OPS_{1,0}^0(S^n)$ if and only if

\begin{displaymath}P(g)=U(g)PU(g)^{-1} \end{displaymath}

is a $C^\infty $ function on $SO_e(n+1,1)$ with values in the Banach space $\mathcal L(L^2(S^n))$.

References [Enhancements On Off] (What's this?)

  • [B] R. Beals, Characterization of pseudodifferential operators and applications, Duke Math. J. 44 (1977), 45-57; correction 46 (1979), 215. MR 55:8884;MR 80b:47062
  • [C] H. Cordes, On pseudodifferential operators and smoothness of special Lie group representations, Manuscripta Math. 28 (1979), 51-69. MR 80m:47047
  • [C2] H. Cordes, The technique of pseudodifferential operators, LMS #202, Cambridge Univ. Press, 1995. MR 96b:35001
  • [D] J. Duneau, Fonctions d'un operateur elliptique sur une variete compacte, J. Math. Pures et Appl. 56 (1977), 367-391.
  • [GY] J. Goodman and D. Yang, Local solvability of nonlinear partial differential equations of real principal type, Preprint, 1987.
  • [GS] V. Guillemin and S. Sternberg, Symplectic techniques in physics, Cambridge Univ. Press, 1984. MR 86f:58054
  • [H] R. Hamilton, The inverse function theorem of Nash-Moser, Bull. AMS 7 (1982), 65-222. MR 83j:58014
  • [P] K. Payne, Smooth Frechet algebras and Lie groups of pseudodifferential operators, Comm. Pure Appl. Math. 44 (1991), 309-337. MR 92a:58140
  • [T1] M. Taylor, Fourier integral operators and harmonic analysis on compact manifolds, Proc. Symp. Pure Math. 35 (Part 2) (1979), 115-136. MR 81i:58042
  • [T2] M. Taylor, Pseudodifferential operators, Princeton Univ. Press, 1981. MR 82i:35172
  • [T3] M. Taylor, Noncommutative Microlocal Analysis, Part I, Memoirs AMS #313, 1984. MR 86f:58156

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 35S05

Retrieve articles in all journals with MSC (1991): 35S05

Additional Information

Michael E. Taylor
Affiliation: Department of Mathematics, University of North Carolina, Chapel Hill, North Carolina 27599–3902

Received by editor(s): July 5, 1995
Received by editor(s) in revised form: December 6, 1995
Additional Notes: This work was partially supported by the National Science Foundation
Communicated by: Christopher D. Sogge
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society